Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is high bilirubin level in blood of a cause for concern?

Answered by
Dr.
Dr. Uday Nath Sahoo

General & Family Physician

Practicing since :1969

Answered : 2452 Questions

default
Posted on Fri, 24 Mar 2017 in Liver and Gall Bladder
Question: My bilirubin total is high at 2.23, direct 0.79 and indirect 1.44. rest all like sgot, sgpt,ggt etc in normal range. Lipase and blood sugar all OK. What could be the issue and what to do? Also my thyroid level is high at 9.00.
doctor
Answered by Dr. Uday Nath Sahoo 1 hour later
Brief Answer:
Details below

Detailed Answer:
Hi,


I admire your positive outlook and congratulate you for the attitude



Now I guess you have little high bilirubin level and high Thyroid stimulating hormone level



There are lots of pathological causes responsible for your problems



However, let me give my opinion here.



As per your clinical history is concerned you have not mentioned any clinical history so let me ask you to confirm.



1)Do you have fatigue, nausea, abdominal pain or discomfort in the area of your liver on your right side beneath your lower ribs,



2)how is your appetite?have you done ultrasound for liver and gall bladder if you have report please upload it.

3)Do you feel increased sensitivity to cold ?do you have constipation history?

4)For Thyroid problem are you taking medications or not if taking then let me know the dosage



Follow me with reports,



Hope this helps.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Uday Nath Sahoo 22 hours later
Dear Dr XXXXXXX My answer to your questions below. Also i have uploaded one detailed report which i did recently. A followup test, since TSH is high, for thyroid where FT3 & FT4 is normal but Anti TPO antibodies is 144 i.e. on higher side. My answers below:

1)Do you have fatigue, nausea, abdominal pain or discomfort in the area of your liver on your right side beneath your lower ribs,-
Ans: Fatigue - Yes, Nausea- No, Abdominal Pain - Sometime

2)how is your appetite?have you done ultrasound for liver and gall bladder if you have report please upload it.
Ans: Appetite - Ok, as i am not a big eater but i don't find appetite lose. No, ultrasound not done

3)Do you feel increased sensitivity to cold ?do you have constipation history?
Ans: Not much. Constipation: yes little bit, i have weak stomach.

4)For Thyroid problem are you taking medications or not if taking then let me know the dosage
Ans: No medication as i came to know just now.

Is my bilirubin level alarming? Is there a connection of liver problem with thyroid?

Thanks,
Anurag
doctor
Answered by Dr. Uday Nath Sahoo 1 hour later
Brief Answer:
Details Below

Detailed Answer:
Hi,
Thanks for your question.

I checked all your reports and found everything is good except few things which has already been mentioned by you. As your TSH is little high and T3 and T4 is normal so we call it as sub clinical where symptoms and signs are mild but as you are feeling fatigued so low dose medication will be required and your treating doctor should advise you 25 mcg thyroid hormone levothyroxine once a day. After taking 2 weeks medications you will feel less fatigued and feeling better.if you start medication avoid iron supplements, cholestyramine, antacids, and calcium supplements etc



Secondly your bilirubin level is little high but you have no clinical signs present and all liver enzymes normal so no need to be worried about it. Finally, I want to say that thyroid hormone is connected with every problem of every organ of human body not only liver problem.



I hope I was able to address your query. If you have any further clarifications, please do not hesitate to write to me.

Wishing you all the best.

Thanks
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Uday Nath Sahoo 51 minutes later
Thanks, just worried about high anti microsomal antibody which is 144. and what I need to take to control bilirubin? are these reasons I am not able to gain weight which is 62 kg only.
doctor
Answered by Dr. Uday Nath Sahoo 1 hour later
Brief Answer:
Anti-TPO antibody is high

Detailed Answer:
Hi,
Thanks for your question.

As per your question is concerned your anti-TPO antibody is high and it can be high in various occasions it is used to differentiate thyroid autoimmune disorders from non autoimmune goiter or hypothyroidism. So your endocrinologist will decide whether to start medication or not. Some clinical signs of hypothyroidism include as fatigue, increased sensitivity to cold, constipation, dry skin, unexplained weight gain, puffy face, hoarseness of voice, muscle weakness, elevated blood cholesterol level, muscular pain stiffness, joint pain and swelling, thinning of hair, slow heart rate, depressive mood, and finally poor memory etc so all these symptoms will be clinically evaluated by your doctor and if found medications will be added from the lowest dose.

For the time being as you have no such clinical history is present for liver so no medications is required for it. Finally, you want to know about your weight gain. It has no connection with your present illness so far. You can take any multivitamin like rejuvit plus once a day for which no prescription will be required.

I hope I was able to address your query. If you have any further clarifications, please do not hesitate to write to me.

Wishing you all the best.

Thanks
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics ,   ,   ,  

Recent questions on  Gall bladder

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal cancer or gallbladder problems?

doctor1 MD

Mom 86 has stomach pain on the right side. No fever , but nauseated.

doctor1 MD

my mother has tested a usg whole abdomen in this report UTERES - is showing a small well defined hypoechoeic in anterior wall and few small nabothian cysts are seen in cervixLIVER-showing mild fatty infiltrations .GALL BLADDER- is distended and is showing multiple echogenic lesions with posterior acoustic shadowing s/o gb caculi...i want to know what is this problem?